MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382544
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that primary packaging had holes and the needles had retracted within the unit package.Five packages were opened with all to have had the safety portion already deployed and separated from the iv catheter.The outer packing had small holes on both ends of the clear plastic part.3 of the five affected items were saved for investigation as needed.I have added our clinical contacts, pam and ashley, who can assist with answering additional questions and sending in product as needed.Please reply all to this email so everyone stays informed on the latest information.I appreciate the timely response to this issue.
 
Additional Manufacturer Narrative
The complaints of damaged packaging and retracted needles were confirmed.Three 18g insyte autoguard devices were received with open unit packages from lot #4162541.Each needle was received fully retracted within the safety shield.The cause of the premature needle retraction could not be identified from the returned samples.The observed premature retraction could be related to the damaged packaging; however, a conclusive association could not be identified.The iv catheters were positioned within the needle covers and the needle covers were received over the end of each grip.A hole was visible at each end of each returned bottom web packaging.The bottom web material was wrinkled around each hole.The damaged packaging likely occurred during the packaging process.There were no other similar complaints from the implicated lot; therefore, the damage could be isolated to the five unit packages that are formed at the same time.No additional action was taken, and similar complaints will continue to be monitored to determine the need for escalation and additional action.The appropriate manufacturing personnel were notified of the breach in the bottom web packaging.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25028062
Report Number1710034-2026-00479
Device Sequence Number8919444
Product Code FOZ
UDI-Device Identifier00382903825448
UDI-Public(01)00382903825448(17)270531(10)4162541
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382544
Device Lot Number4162541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown